How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Prof. Ward MA LSWA Your Own Question
Prof. Ward MA LSWA
Prof. Ward MA LSWA, Therapist
Category: Mental Health
Satisfied Customers: 7
Experience:  Masters Degree, Childhood Psychopathology Prof , Licensed Social Worker Asso
Type Your Mental Health Question Here...
Prof. Ward MA LSWA is online now
A new question is answered every 9 seconds

HI, I am 50 year old man in good physical health. I have been

Customer Question

HI, I am 50 year old man in good physical health. I have been taking Prozac for about 8 years, for depression and Anxiety, though I experienced both much earlier in my life. I have never felt right, even with this. I was Prescribed by a GP. I have recently been to see a psychologist who had determined that I am probably adult ADHD. I also seem to have most all of the symptoms from Chronic Fatigue Syndrome as well. From what I have read it seems that it is not uncommon to have all of these as a result of ADHD. It this too was your diagnosis, which drug would you recommend?
Submitted: 7 years ago.
Category: Mental Health
Expert:  Prof. Ward MA LSWA replied 7 years ago.

Well first I would determine if these diagnosis are harming your life in any way and if so how, because if they aren't a nuisance that I would not recommend any medication. However, the chronic fatigue is a problem which can lead to other issues such as anxiety and depression.


So what you need to do is determine what the problem is and go from there- if the medications and symptoms affected you 8 years ago they may not be relevant now. Best of luck- Muse

Customer: replied 7 years ago.
well, yes, my life is no where near normal. I was taking the Prozac for depression and Anxiety. Both my brothers are, my sister is on Effexor, my brothers take Prozac. I have almost EVERY symptom of ADHD and most for CFS.After an 8 hour night of sleep I wake up tired and cant get going until I have had coffee. Then I don't do much but play on the computer and research ADHD. By 11 I am tired and have to take a nap and once again wake up tired. IF I take enough benadril I can get a fair nights sleep. When I work out I feel great for several hours then my body seems to go into a terrible fatigue the next day. I have not had a job in 20 years , but I have had businesses that were successful . I abused cocaine when I was in my 20's as well as other drugs. I was unable to learn anything well or remember much until I started taking the prozac, then I noticed a huge improvement in my ability to read. have taken tests for ADHD and sored as severe. I can not make decisions, I make mistakes. I am addicted to porn and sex instead of Alcohol. My father has a learning disability and cant read, has dyslexia. My mother get migraines headaches, is addicted to coffee. There is no doubt in my mind she had many mental problems. I could gone on for pages, but am fairly certain the diagnosis is close. I made 19 spelling mistakes as I wrote this email.
Expert:  Prof. Ward MA LSWA replied 7 years ago.
In regards XXXXX XXXXX ADHD diagnosis I would recommend trying a medication like Ritilan which can control your concentration for about 4 hours or so (although XR or extended release may be more useful). This way you can take it when you need it. Also a sleep medication like Trazadone to help you fall asleep and stay asleep, while still waking refreshed instead of groggy. So far you symptoms lead me to believe that the ADHD lead to the CFS which lead to Anxiety & Depression. I believe that dealing with the main cause will relieve the additional ones. Instead of working from the bottom up try dealing with the main issue and go down. -Muse
Prof. Ward MA LSWA and other Mental Health Specialists are ready to help you
Customer: replied 7 years ago.

I have talked to my md that I use and asked him about the perception and he refused to prescribe anything but Strattera. He gave me some stories about kids loosing all their teeth and some stories about Vietnam and this drug. Any way He prescribed the Strattera 40 mil once a day. I have contacted the psych that diagnosis's me. I also forgot to mention that I feel like I have Chronic Fatigue Syndrome for a long time. From what I read this can also go with ADHD. Should I give the strattera a try if so for how long before I should notice something, will it help with the fatigue?
Expert:  Prof. Ward MA LSWA replied 7 years ago.

May I begin with I am not a doctor by a clinician and college professor, just so you are not confused by my roll.


First I do not fully understand why your doctor "refuses" any other medication other than Strattera, that seems very unconventional. Most psychiatrists are more willing to work with their patient, but your doctor may have a reason for his choice, however, you do too. There is no reason you can not get a second opinion fro another doctor, it can't hurt right?


Also I have never heard of children loosing their teeth or Vietnam references regarding Ritilan so I would look into this theories further. What I do know is Ritalin is dangerous for children but you sir are no child and should not be compared to one esp one from a 3rd world country.


Finally, there are other options such as Concertta. Don't take any medication you do not have all possible information on and that you are not comfortable taking. Once you do find the right medication for you give it a trial before deciding if it is right for you and always contact your doctor immediately if any side effects or discomfort occur. This is your life and you deserve to be comfortable with what you chose to put in your body. Good luck. -Muse

Customer: replied 7 years ago.
Well the Doctor I was refering to is a doctor at a walk in type clinic that I have seen a few times and he is a GP with all kinds of weird conspirsty thoeries. I see him, as I do not have a regular doctor and can not afford one at the moment. As far as the Ritalin , I was refering to anphetamines in general , and he was refering to its danger and his therioes.

I have contacted the psycologist that diagnosed me and she has agreed to talk with an MD on my behalf.
Expert:  Prof. Ward MA LSWA replied 7 years ago.

Excellent, I hope your MD can help to find you a doctor or clinic that has less personal reservation and is better equip to handle your needs.


A nurse practitioner is an excellent source for medication management and are much more affordable. (or possibly a different doctor at the clinic).


I hope this helped - Muse